Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 76, NWS Jackson, MS

March 10, 2000Copiah County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 10, 2000, 1:29 PM CST for Copiah County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2000, 1:29 PM CST (19:29 UTC)
Expired
Mar 10, 2000, 2:00 PM CST
In force
31 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Copiah County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 1:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1329 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 101929
SVRJAN
MSC029-102000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 200 PM CST

* AT 129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF HAZLEHURST...MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR HAZLEHURST AT 145 PM CST
  NEAR CRYSTAL SPRINGS AT 200 PM CST

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND MAVOID WINDOWS!

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS!

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:44 AM CST, 9 hours 45 minutes earlier.

Area forecast discussion, Mar 10, 3:44 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CST THU MAR 9 2000

LATEST SURFACE ANALYSIS SHOWS STATIONARY BOUNDARY JUST SOUTH OF PINE
BLUFF TO NORTH OF THE TN/MS BORDER. TEMPS RANGE FROM THE MID 60S TO
NEAR 70 SOUTH OF THIS BOUNDARY WITH DEWPOINTS IN THE LOWER TO MID
60S OVER MOST AREAS. 88D SHOWING SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY ASSOCIATED WITH EXITING MID LEVEL SHORTWAVE.

MODELS DIFFER SOME AT THE UPPER LEVELS...BUT FORECAST SURFACE
FEATURES ARE PRETTY SIMILAR. AVN TENDS TO BE THE STRONGEST OF ALL
MODELS WITH THIS SYSTEM. TIMING OF FEATURES IS RELATIVELY THE SAME
WITH ALL MODELS. WEAK BOUNDARY TO THE NORTH WILL SLOWLY MOVE NORTH
OVER TIME AS A DEVELOPING SURFACE LOW OVER SOUTHEAST TEXAS BEGINS TO
MOVE EAST TODAY. SURFACE LOW IS EXPECTED TO BE SOMEWHERE BETWEEN
VICKSBURG AND GREENWOOD BY 06Z TONIGHT AND THE TRAILING COLD FRONT
ALONG THE MISSISSIPPI RIVER. MODELS ARE ALSO INDICATING THE
POSSIBILITY OF A SQUALL LINE DEVELOPING AHEAD OF THE COLD FRONTAL
BOUNDARY. BY 12Z SATURDAY THE FRONT SHOULD BE ORIENTED ALONG A
COLUMBUS TO JACKSON TO BROOKHAVEN LINE...AND SHOULD RAPIDLY MAKE ITS
WAY EAST OF THE STATE BY LATE AFTERNOON.

MODELS ARE INDICATING INSTABILITY ALONG AND SOUTH OF THE BOUNDARY IN
NORTHERN MS TODAY WITH LIS AROUND -2 AND CAPES RANGING FROM THE 1500
TO 2000 J/KG RANGE. THINK ANY CONVECTION THAT OCCURS WITH THIS
BOUNDARY TODAY WILL BE SCATTERED IN NATURE. WITH FRONT APPROACHING
THE REGION TONIGHT...WITH THE FORMATION OF A SQUALL LINE
...CONVECTION WILL BE MORE WIDESPREAD. LATE SATURDAY AFTERNOON...
CONDITIONS WILL BE IMPROVING AND COLD AIR ADVECTION WILL BEGIN TO
TAKE PLACE. A GOOD SHOT OF COLD AIR BEHIND THIS FRONT WILL LEND TO
OVERNIGHT MIN TEMPERATURES IN THE 30S ACROSS THE THE CWFA...WITH THE
POSSIBILITY OF PATCHY FROST IN THE NORTHERN ZONES.

OVERALL...WILL LEAN TO THE MORE CONSERVATIVE ETA/NGM SOLUTION THIS
PD. THINK THAT THE AVN TENDS TO SHIFT THE AXIS OF INSTABILITY
(ASSOCIATED WITH THE COLD FRONT AND/OR SQUALL LINE) TOO FAR EAST TOO
QUICKLY. MOS AND FAN GUIDANCE ARE PRETTY SIMILAR WITH THE TEMP
FORECASTS AND WILL TAKE AVERAGE. AS FAR AS POPS GO...WILL LEAN MORE
TO THE CONSERVATIVE MOS NUMBERS.

QPF DISCUSSION: MODEL QPF AMOUNTS STILL DIFFER...AVN TOO WET...BUT
THE ETA HAS COME MORE IN LINE THAN IN PREVIOUS RUNS. WILL TAKE THE
ETA COMPROMISE AND RAISE A BIT AND GO WITH ONE QUARTER TO ONE INCH
BASIN AVERAGES FOR THE 24 HOUR TIME FRAME. HIGHEST RAINFALL AMOUNTS
WILL FALL FROM 00Z TO 12Z SATURDAY.

IN THE EXTENDED...CURRENT EXTENDED LOOKS FINE AND WILL ONLY MAKE
COSMETIC CHANGES TO MESH WITH NEW ZONE GRO/UPINGS.

PRELIM NUMBERS...
JAN 077/055/058/032 3630
MEI 078/058/060/034 3550

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

In the hours before

Special weather statement, Mar 10, 10:43 AM CST, 2 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
110500-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1043 AM CST FRI MAR 10 2000

A STATIONARY FRONT...EXTENDING FROM BASTROP LOUISIANA TO
GREENVILLE TO NORTH OF GREENWOOD MISSISSIPPI...WILL COMBINE
WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVING ALONG IT TO PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
BEST MOISTURE AND INSTABILITY WILL RESIDE OVER AREAS WEST OF A
CLEVELAND TO JACKSON TO BUDE MISSISSIPPI LINE AND WITH THE PROXIMITY
OF STRONG UPPER LEVEL JET STREAM...SOME STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREATS.

AS THE MAIN UPPER LEVEL STORM NEARS THE AREA TONIGHT...A SQUALL
LINE OF THUNDERSTORMS WILL DEVELOP AND APPROACH THE MISSISSIPPI
RIVER AFTER MIDNIGHT. THE LINE OF STORMS WILL CONTINUE EAST
OVERNIGHT AND INTO SATURDAY MORNING...MOVING INTO EASTERN SECTIONS
BY NOON SATURDAY. ONCE AGAIN...WITH THE PROXIMITY OF A STRONG UPPER
LEVEL JET STREAM...SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WIND.

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM
RADIO OPERATORS MAY BE NECESSARY BY TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR NEW INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 12:44 PM CSTSevere Thunderstorm WarningJANHolmes31 min
Mar 10, 12:53 PM CSTSevere Thunderstorm WarningJANCarroll37 min
Mar 10, 1:01 PM CSTSevere Thunderstorm WarningJANCopiah, Jefferson29 min
Mar 10, 1:22 PM CSTSevere Thunderstorm WarningJANHinds53 min
Mar 10, 1:26 PM CSTSevere Thunderstorm WarningJANCarroll14 min
Mar 10, 1:37 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson38 min
Mar 10, 1:40 PM CSTSevere Thunderstorm WarningJANSunflower35 min
Mar 10, 1:42 PM CSTSevere Thunderstorm WarningJANWarren48 min
Mar 10, 1:45 PM CSTSevere Thunderstorm WarningJANCarroll15 min
Mar 10, 1:48 PM CSTSevere Thunderstorm WarningJANMontgomery42 min
Mar 10, 1:55 PM CSTSevere Thunderstorm WarningJANCovington50 min
Mar 10, 2:09 PM CSTSevere Thunderstorm WarningJANYazoo36 min
Mar 10, 2:11 PM CSTSevere Thunderstorm WarningJANChoctaw49 min
Mar 10, 2:20 PM CSTSevere Thunderstorm WarningJANCopiah, Jefferson55 min
Mar 10, 2:26 PM CSTSevere Thunderstorm WarningJANWashington49 min
Mar 10, 2:33 PM CSTSevere Thunderstorm WarningJANFranklin42 min
Mar 10, 2:36 PM CSTSevere Thunderstorm WarningJANHinds39 min
Mar 10, 2:42 PM CSTSevere Thunderstorm WarningJANSmith33 min
Mar 10, 2:44 PM CSTSevere Thunderstorm WarningJANYazoo31 min
Mar 10, 2:46 PM CSTSevere Thunderstorm WarningJANLawrence44 min
Mar 10, 2:56 PM CSTSevere Thunderstorm WarningJANOktibbeha34 min
Mar 10, 2:59 PM CSTSevere Thunderstorm WarningJANSharkey31 min
Mar 10, 3:04 PM CSTSevere Thunderstorm WarningJANHolmes26 min
Mar 10, 3:10 PM CSTSevere Thunderstorm WarningJANHumphreys, Sunflower50 min
Mar 10, 3:12 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes48 min
Mar 10, 3:14 PM CSTSevere Thunderstorm WarningJANClay, Lowndes46 min
Mar 10, 3:15 PM CSTSevere Thunderstorm WarningJANWashington45 min
Mar 10, 3:23 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren52 min
Mar 10, 3:26 PM CSTSevere Thunderstorm WarningJANGrenada34 min
Mar 10, 3:29 PM CSTSevere Thunderstorm WarningJANLawrence46 min
Mar 10, 3:31 PM CSTSevere Thunderstorm WarningJANFranklin44 min
Mar 10, 3:37 PM CSTSevere Thunderstorm WarningJANHinds38 min
Mar 10, 3:39 PM CSTSevere Thunderstorm WarningJANOktibbeha51 min
Mar 10, 3:46 PM CSTSevere Thunderstorm WarningJANMadison44 min
Mar 10, 3:48 PM CSTSevere Thunderstorm WarningJANJefferson Davis27 min
Mar 10, 3:52 PM CSTSevere Thunderstorm WarningJANCarroll53 min
Mar 10, 3:59 PM CSTSevere Thunderstorm WarningJANLowndes31 min
Mar 10, 4:12 PM CSTSevere Thunderstorm WarningJANWarren48 min
Mar 10, 4:14 PM CSTSevere Thunderstorm WarningJANHinds46 min
Mar 10, 4:16 PM CSTSevere Thunderstorm WarningJANCovington, Simpson29 min
Mar 10, 4:26 PM CSTSevere Thunderstorm WarningJANSmith49 min
Mar 10, 4:37 PM CSTSevere Thunderstorm WarningJANClaiborne33 min
Mar 10, 4:40 PM CSTSevere Thunderstorm WarningJANMontgomery50 min
Mar 10, 4:46 PM CSTSevere Thunderstorm WarningJANMadison44 min
Mar 10, 4:53 PM CSTSevere Thunderstorm WarningJANHolmes52 min
Mar 10, 4:59 PM CSTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren46 min
Mar 10, 5:02 PM CSTSevere Thunderstorm WarningJANWebster43 min
Mar 10, 5:12 PM CSTSevere Thunderstorm WarningJANAdams48 min
Mar 10, 5:18 PM CSTSevere Thunderstorm WarningJANAttala42 min
Mar 10, 5:20 PM CSTSevere Thunderstorm WarningJANJefferson40 min
Mar 10, 5:22 PM CSTSevere Thunderstorm WarningJANScott53 min
Mar 10, 5:26 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln64 min
Mar 10, 5:26 PM CSTSevere Thunderstorm WarningJANFranklin64 min
Mar 10, 5:30 PM CSTSevere Thunderstorm WarningJANMadison45 min
Mar 10, 5:41 PM CSTSevere Thunderstorm WarningJANRankin49 min
Mar 10, 5:46 PM CSTSevere Thunderstorm WarningJANHinds44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.